How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, General Practice
Category: Urology
Satisfied Customers: 32780
Experience:  Years of experience with general surgery and urgent care
18722459
Type Your Urology Question Here...
Dr. Chip is online now

There, so over the last 6 months maybe I've noticed the

Resolved Question:

Hi there, so over the last 6 months maybe I've noticed the occasional and very brief hesitation when I urinate. It does seem to link in with the codeine I'm taking (now and then) for IBS which I know is a common thing. I also took Imodium yesterday with codeine and this morning I had my longest delay, which was maybe 3 seconds, if that. I have no blood, no pain, I don't think I'm weeing too much as I drink a lot of water (exercising). I just wanted to check if there is anything else I need to look out for? my orgasms haven't been as (er..) satisfying as they once were but I am also able to empty my bladder completely and I don't think my stream is weak. (I've thought about this a lot, which could also be the cause)
Submitted: 2 years ago.
Category: Urology
Expert:  Dr. Y. replied 2 years ago.
Hello and thanks for trusting me to help you today. I look forward to working with you.
The most likely cause of your symptoms is anxiety. Anxiety can lead to tightening of your sphincter muscles which can cause the symptoms you described. If this becomes a persistent problem, you should see urologist for a potential referral to a pelvic floor physical therapist to relax the pelvic floor muscles and the sphincter muscle. Hope this helps.
Customer: replied 2 years ago.

This is the second question I've asked on here, the first was met with interest, asking me questions, helping me understand and reduce my worries. This smacks of a Google search.

Expert:  Dr. Chip replied 2 years ago.
Hi--just to be certain here--all you're having is a little trouble starting the stream?
Customer: replied 2 years ago.

No trouble as such, it just takes a few seconds now and then, like I'm relaxing

Expert:  Dr. Chip replied 2 years ago.
And is it only associated with the codeine when you take that?
Customer: replied 2 years ago.

That's the thing, it's not always it's sporadic, it could be psychosomatic but I wanted to check what else I should be looking for. I don't feel like I have that last push like I used to, but that could be age and I always empty my bladder.

Expert:  Dr. Chip replied 2 years ago.
knowOk

The one thing that it could be other than, as you say, psychosomatic, would be an enlarged prostate problem which I have seen in patients your age although we usually see it in men over the age of 50. It could either be benign prostatic hypertrophy or an actual chronic prostate infection. I'd suggest you see a doctor for a digital--finger in the rectum--prostate exam and a urinalysis. If both of those are normal then we aren't looking at a physical problem.

Please let me know if you need any more information about this
Dr. Chip, General Practice
Category: Urology
Satisfied Customers: 32780
Experience: Years of experience with general surgery and urgent care
Dr. Chip and other Urology Specialists are ready to help you